MAUDE Adverse Event Report: AVINGER INC. PANTHERIS; CATHETER, PERIPHERAL, ATHERECTOMY

AVINGER INC. PANTHERIS; CATHETER, PERIPHERAL, ATHERECTOMY
Model Number A140-SV
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 05/24/2021
Type of Reportable Event Malfunction
Event or Problem Description
After 2 passes the guidewire became tangled in the device.When an attempt was made to remove the device it became tangled in the sheath.A retrograde access was obtained in the pta and a wire was advanced across the antegrade proximal sfa access site to control the site but the covered stent intended be deployed there could not be advanced past the area due to obstruction.A retrograde contralateral access was obtained and a sheath was placed up and over the iliac bifurcation to control from above.Sheath wires and device were removed with difficulty from initial access site and a covered stent was placed.Patient was admitted to the hospital for observation and was discharged the next day without any treatment administered.
 
Event or Problem Description

Brand Name
PANTHERIS
Common Device Name
CATHETER, PERIPHERAL, ATHERECTOMY
Manufacturer (Section D)
AVINGER INC.
400 chesapeake drive
redwood city CA 94063
MDR Report Key12019686
Report Number3007498664-2021-00002
Device Sequence Number17194758
Product Code MCW
UDI-Device Identifier00851354004417
UDI-Public00851354004417
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K182341
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 05/25/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Other
Device Expiration Date04/08/2023
Device Model NumberA140-SV
Device Catalogue NumberA140-SV
Device Lot Number210408002
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/02/2021
Initial Date Received by Manufacturer 05/25/2021
Supplement Date Received by Manufacturer05/25/2021
Initial Report FDA Received Date06/17/2021
Supplement Report FDA Received Date07/15/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient Age86 YR
Patient Weight93